MAUDE Adverse Event Report: K2M, INC. PLATE, 5 LEVEL; SIZE 100 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 5 LEVEL; SIZE 100 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-45F100V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that two ozark screws at c7 migrated and the securing mechanism of the five-level ozark plate fractured at the same level.The patient was revised.This record captures the five-level ozark plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: upon review of the provided image, the construct was composed five (5) level plate, twelve (12) screws, and chesapeake interbodies.The construct spanned from c2-c7.The locking cover fractured and the screw migrations were confirmed to have occurred bilaterally, at the caudal-most level of the construct (c7).The screws were approximately 3.6mm proud.The explanted locking cover was returned for inspection- it was observed that the stem/swage fractured off of the cover.The explanted screws were not returned.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.Complaint history records could not be reviewed for this lot as the lot number could not be obtained, however, a review for the catalog number was performed and no similar complaints were identified.Correspondence with rep states that it is not known if the patient was fusing.Incidences of this nature can be multifactorial.Upon review of the provided x-ray, it is possible that the interbody at c6-c7 could potentially be contacting the plate, which can create unanticipated loading.However, the positioning of the interbody could not be confirmed based on the provided image views.The integrity of the construct could have also been influenced by the number of levels instrumented.The use of a larger construct could have created an increase of dynamic loading at the caudal levels, contributing to the observed fracture and migration at c7.However, based on the available information, the cause of the reported event could not be established conclusively.

Brand Name
PLATE, 5 LEVEL; SIZE 100 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11608627
Report Number3004774118-2021-00090
Device Sequence Number4009470
Product Code KWQ
UDI-Device Identifier10888857402836
UDI-Public10888857402836
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-45F100V
Device Catalogue NumberAA01-45F100V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight230